Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 175, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 23, 2007, 5:09 PM CDT for Union County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2007, 5:09 PM CDT (22:09 UTC)
- Expired
- Jun 23, 2007, 5:35 PM CDT
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Union County, KY
The radar
The Evansville,IN radar (KVWX), 70 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:10 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 23, 3:10 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 310 PM CDT SAT JUN 23 2007 .DISCUSSION... MAIN CONCERN FOR THIS FORECAST IS THE POTENTIAL FOR CONVECTION THROUGH SUNDAY. SCATTERED STRONG THUNDERSTORMS HAVE DEVELOP OVER THE SOUTHERN HALF OF THE AREA THIS AFTERNOON. ELSEWHERE...A BAND OF THUNDERSTORMS HAS DEVELOPED IN THE STL AREA IMMEDIATELY AHEAD OF THE WEAK UPPER DISTURBANCE OVER NORTHERN MISSOURI...AND ANOTHER CLUSTER OF THUNDERSTORMS IS ADVANCING NORTHEAST OUT OF ARKANSAS. THE SCATTERED THUNDERSTORMS CURRENTLY OVER THE AREA SHOULD CONTINUE THROUGH SUNSET...BUT AM CONCERNED THAT THE CLUSTER OVER ARKANSAS MAY HOLD TOGETHER INTO THE SOUTHWEST QUADRANT OF THE AREA WELL INTO THE EVENING. THE NORTHERN CLUSTER MAY EVENTUALL TRY TO PUSH INTO OUR NORTHERN AREAS AS WELL. WILL INCREASE POPS TO LIKELY OVER THE NORTHWEST HALF OF THE AREA...WITH LOW CHANCE POPS IN THE SOUTHERN PENNYRILE THROUGH 06Z. WILL TAPER POPS BACK TO CHANCE AREAWIDE AFTER 06Z. AS THE UPPER DISTURBANCE DRIFTS SOUTH AND SOUTHWEST...IT APPEARS THAT AT LEAST SOUTHEAST MISSOURI WILL HAVE DECENT COVERAGE OF THUNDERSTORMS AGAIN SUNDAY AFTERNOON...POSSIBLY SOMETHING LIKE THE STL AREA THIS AFTERNOON. AS A RESULT...WILL INSERT LIKELY POPS OVER SOUTHEAST MISSOURI...WITH LESSER CHANCES FURTHER NORTH AND EAST. THE 12Z GFS AND NAM AND THE 09Z SREF DATA ALL SUPPORT THE LIKELY POPS IN OUR WESTERN ZONES. DECIDED TO LINGER A SLIGHT CHANCE THROUGHOUT THE AREA SUNDAY NIGHT...BUT LITTLE MODEL SUPPORT FOR IT...GIVEN RISING HEIGHTS OVER THE REGION. LOOKING INTO MONDAY AND TUESDAY...THE MODELS ARE A BIT SLOWER TO DEVELOP THE UPPER RIDGING INTO THE AREA FROM THE EAST...WHICH ALLOWS FOR SOME QPF OUT OF THE GFS AND SREF. WITH THAT IN MIND HAVE INSERTED A SLIGHT CHANCE POP FOR MONDAY AFTERNOON. THE RIDGING SHOULD SUPPRESS ANY CONVECTION OVER THE REGION ON TUESDAY...SO WILL HAVE ONE DRY DAY IN THE FORECAST. WILL NOT INCREASE TEMPERATURES ABOVE THE LOWER 90S...AS MOST OF THE WARMING SEEMS TO BE WELL ABOVE THE BOUNDARY LAYER...AND SHOULD NOT HAVE A SIGNIFICANT IMPACT ON TEMPERATURES. AS THE COLUMN COOLS A BIT BY WEDNEDAY AFTERNOON...ISOLATED DIURNAL CONVECTION WILL BE POSSIBLE ONCE AGAIN. THE 12Z GFS/00Z ECMWF/HPC SOLUTIONS ALL BRING A FRONT SOUTHEAST THROUGH THE AREA THURSDAY OR THURSDAY NIGHT. THIS SHOULD BRING A DECENT CHANCE OF RAIN...BUT FRONTS DONT JUST PUSH THROUGH THE AREA THIS TIME OF YEAR. WILL THEREFORE JUST KEEP 30 POPS GOING. WILL EVEN LINGER A SLIGHT CHANCE THROUGH FRIDAY...MAINLY IN THE SOUTH WITH THE FRONT JUST SOUTH OF THE AREA...IF NOT STILL OVER THE AREA. IF THE FRONT COMES THROUGH...TEMPERATURES BEHIND IT WILL DROP DOWN TO NEAR NORMAL LEVELS...OTHERWISE LOOK FOR HIGHS IN THE ABSENCE OF WIDESPREAD THUNDERSTORMS IN THE UPPER 80S AND LOWER 90S...AND LOWS 65 TO 70 THROUGH THE WEEK. && .AVIATION... MAIN THREAT TO AVIATION OVER THE NEXT 24 HOURS WILL BE THUNDERSTORMS. THUNDER WILL BE A SIGNIFICANT POSSIBILITY AT KCGI AND KPAH TAF SITES THIS AFTERNOON AND EVENING AS A CLUSTER OF THUNDERSTORMS PUSHES NORTH AND EAST OUT OF NORTHEAST ARKANSAS AND SOUTHERN MISSOURI. CANNOT RULE OUT SOME VICINITY THUNDER EVEN UP AT KEVV...BUT MOST OF THE ACTIVITY TO OUR SOUTHWEST WILL LIKELY GIVE UP BEFORE REACHING THAT FAR NORTHEAST. THUNDER WILL BE A GOOD POSSIBILITY THROUGHOUT THE AREA AGAIN SUNDAY MAINLY IN THE LATE MORNING THROUGH MID AFTERNOON. CLOUDS SHOULD MAINLY BE CONFINED TO CU AND CONVECTIVE DEBRIS THROUGH THE PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SHORT TERM...DRS LONG TERM....DRS AVIATION...SMITH
Hazardous weather outlook, Jun 23, 5:27 AM CDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 527 AM CDT SAT JUN 23 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241030- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 527 AM CDT SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...ESPECIALLY DURING THE HEAT OF THE AFTERNOON AND EARLY EVENING HOURS. THERE IS SOME RISK OF ISOLATED SEVERE STORMS. HOWEVER...MOST THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE ANOTHER POSSIBILITY OF SCATTERED THUNDERSTORMS ON SUNDAY...AND THEN AGAIN LATE WEDNESDAY INTO THURSDAY. THOUGH ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME...ISOLATED SEVERE STORMS CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 23, 4:54 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
454 PM CDT SAT JUN 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 5 S OWENSBORO 37.69N 87.12W
06/23/2007 E0.88 INCH DAVIESS KY EMERGENCY MNGR
&&
DLLLocal storm report, Jun 23, 4:56 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
456 PM CDT SAT JUN 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL MASONVILLE 37.67N 87.03W
06/23/2007 E1.00 INCH DAVIESS KY TRAINED SPOTTER
&&
DLLLocal storm report, Jun 23, 4:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
459 PM CDT SAT JUN 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TSTM WND DMG CLAY 37.48N 87.82W
06/23/2007 WEBSTER KY LAW ENFORCEMENT
HALF A ROOF BLOWN OFF ONE HOUSE ONTO ANOTHER HOME.
SEVERAL TREES AND POWER LINES DOWN. TIME ESTIMATED.
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:24 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 36 min |
| Jun 23, 3:03 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 57 min |
| Jun 23, 3:30 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 45 min |
| Jun 23, 3:41 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 20 min |
| Jun 23, 4:43 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 46 min |
| Jun 23, 6:10 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Hickman | 65 min |
| Jun 23, 6:39 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 40 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.